Customize your JAMA Network experience by selecting one or more topics from the list below.
This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
Dr. Leon Goldman described an ulcerating process resulting from the use of gentian violet in a case of impetigo contagiosa (Ulcerative Reaction from Gentian Violet in the Treatment of Impetigo Contagiosa, Arch. Dermat. & Syph.42:1122 [Dec.] 1940). Dr. Henry D. Niles, supplementing these observations (Ulcerative Reaction to Medication for Impetigo, ibid. 43:160 [Jan.] 1941), reported the same reaction following the use of a 3 per cent solution of cupric sulfate. He interpreted the phenomenon as being caused by either a dermonecrotic strain of bacteria or a damming-up of the exudate due to the thick adherent scale produced by the medication.Another interpretation may be suggested, especially on a clinical basis, by the following observations.Recently I observed a case similar to the one Dr. Goldman described. One of the interns at the clinic treated a child whose eruption had been diagnosed as "ordinary impetigo"
Good CK. ULCERATIVE REACTION FROM GENTIAN VIOLET IN THE TREATMENT OF IMPETIGO CONTAGIOSA. Arch Derm Syphilol. 1941;43(4):704. doi:10.1001/archderm.1941.01490220100017
Coronavirus Resource Center
Create a personal account or sign in to: